Bactrim

What is Bactrim?

Bactrim contains a combination of sulfamethoxazole and trimethoprim. Sulfamethoxazole and trimethoprim are both antibiotics that treat different types of infection caused by bacteria. Bactrim is used to treat ear infections, urinary tract infections, bronchitis, traveler's diarrhea, shigellosis, and Pneumocystis.

Questions and answers on "Bactrim"

just found out I'm pregnant about 6 weeks I was on bactrim ds and than doxycycline my question is the fetus okay should I be worried about damage from those medications?
just found out I'm pregnant about 6 weeks I was on bactrim ds and than doxycycline my question is the fetus okay should I be worried about damage from those medications?

doctor1 MD

Hello ma'am and welcome.

Make sure you inform all your doctors about your pregnancy status and do not take any medications unless prescribed by a doctor. The medications prescribed also have their specific side effects and are not completely safe during pregnancy as they come with possible...

Read Full Thread   Ask a Doctor Now

I had what may have been a primary herpes outbreak (high fever, fatigue) that I thought was only a UTI (which I tested positive for and was on Bactrim for.) The lesions were tested via PCR 3 days after the first one appeared. However, both HSV 1 and 2 came back negative.
Is there a chance I do NOT have either version? Could the Bactrim have effected the results? I had taken 3 of 6 pills when I was tested. The blood test for syphilis also came back non-reactive. Is there any way that is what the sores were from and the test was too soon for antibodies to show up? Or could they also have been effected by Bactrim?

doctor1 MD

Hello. Thank you writing to us at healthcaremagic

The test which was used i.e PCR detects viral DNA and not antibodies to the virus.
It is very sensitive and specific test for HSV. This test can detect viral DNA from genital secretions even during the prodromal period i.e before clinical lesions...

Read Full Thread   Ask a Doctor Now

I'm seventeen, 5'7, and I have a healthy medical history. Recently, I developed UTI and I'm taking Bactrim for it. I'm also scared that I may be pregnant. I have been having like sporadic, few second abdominal pains, but that's pretty much it. Could that be from the Bactrim or something else?

doctor1 MD

Yes, Bactrim can cause gastrointestinal disturbance, and not a good antibiotic to be taken id pregnancy is suspected . Get urinary pregnancy test done to be sure about ,. Urine culture and sensitivity tests and pregnancy status can certainly help your Gynecologist to give you the best choice of...

Read Full Thread   Ask a Doctor Now

my mother is 91 and has been taking Bactrim DS daily for several months for a historyof recurrent UTI----she is a very healthy 91 and takes only tramodol for her arthriits--she seems to be showing some signs of CHF SOB on exertion with elevated heart rate and generally isnt as active as she has been lately--her morning DEpends doesnt seem as heavy as they have been and I am wondering if she is starting to have some kidney issues r/t the daily Bactrim --she weighs 70 lb but has a good appetite although we have to puree her food because of swallowing issues---could the daily Bactrim DS be causing these issues---and her GFR was 40 several weeks

doctor1 MD

Hello,
Welcome to the forum.
Bactrim is a safe medicine but please do clarify with the doctor if it is really necessary for this long.
At the maximum, she can take the medicine for six months only.
I do not attribute any of the symptoms to bactrim.
It is better to consult your GP/ physician asap...

Read Full Thread   Ask a Doctor Now

I have been taking Bactrim for 8 days for a sinus infection and ear infection . Today I woke up with a rash that was on my neck and chest and now is on my entire torso and arms. I take Claritin D every day for sinus and allergy problems. I am also allergic to penicillin. What do I do at this point? Do I just wait for it to go away? How long will it take before the rash goes away?

doctor1 MD

Hello,

Please stop taking Bactrim immediately and visit your doctor. Bactrim is a combination of Trimethoprim and sulfamethoxasole.

Rash and Urticaria is a common adverse effect of cotrimoxasole or Bactrim. Severe reactions like Stevens-Johnson syndrome or Toxic epidermal necrolysis is also...

Read Full Thread   Ask a Doctor Now

I took Bactrim during my period week of inactive birth control pills. My very last day of taking Bactrim was my first day of starting a new pack of birth control. I had unprotected sex 2 days later. Do I need to worry about possible pregnancy?

doctor1 MD

Brief Answer:
Explanation is given below...

Detailed Answer:
Hi dear and thanks for your query.

Don't worry because Bactrim doesn't decrease the effectiveness of birth control pills.
Hence be calm and use them regularly.

Do let me know in case of any further queries

All the best...

Read Full Thread   Ask a Doctor Now

I have a condition called myodisplastic syndrom. should i be taking bactrim?

doctor1 MD

Brief Answer:
you can take it if necessary to fight an infection

Detailed Answer:
Hello,

there is no reason to avoid using bactrim if needed (prescribed by your doctor) because you have MDS. MDS is not a containdication for bactrim. Your doctor should just make sure that an antibiotic (bactrim in...

Read Full Thread   Ask a Doctor Now

Hi Doctor

I have maybe unusual question .
If a person is taking antibiotics lets say
bactrim ds and augmentin are chances of them acquiring HIV
greater?


Also is it fair to say that HIV is fairly difficult virus to acquire ?
especially if you always use condom only for vaginal sex.

doctor1 MD

Brief Answer:
Antibiotics have no influence on acquiring HIV

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for posting your query.
Antibiotics or antimicrobials like Bactrim have no effect on virus including HIV. It neither facilitates nor inhibits the entry of HIV. Condom offers a high degree of...

Read Full Thread   Ask a Doctor Now

Recent questions on  Bactrim

doctor1 MD

my daughter started with a ear infection/sinus week beofrethanksgiving. Was put on bactrim and had allergic reaction and was put on levaquin. Woke up the day after thanksginving with a headache on right siede of head blurry vision in right eye and weakness on rightside. Had CT scan thank god negative is scheduled for MRi tomorrow. Also has a wisdom tooth on right side poking into sinus. Will be removed Jan 10. Is all this related in any way. Migraine was also mentioned. Also in Sept had a round red rash on right forearm. Works in a shcool and nurse said might be ring worm. Cound this be a tick bite? Initial lyme test is negative.

doctor1 MD

I have sinusitis all winter long. I just started teaching in an elementary school. I seem to get stuffed and a sore throat, despite the fact my Dr. prescribed Bactrim. Does Bactrim kill strep as the school I am now in has a lot of cases of strep?

doctor1 MD

I am having some light pain just below my breasts. I went to the ER with this being pretty bad abt 3 months ago and they said I had a UTI. However, I was able to urinate with no pain, bleeding or anything. I did not think I had this type of infection. Blood work said I did. Well, rx was prescribed Bactrim and it was over. Now it is coming back again. I feel like I want to vomit at times. The pain is light now, but should I go on to the er and have it checked out again? Could it be gall bladder problems. It is sort of touchy in the space below the breast?

doctor1 MD

Hey my name is Rebecca Marini, I am 25 I went to the hospital last weekend with severe abdominal cramps they did an ultrasound and everything was normal. But they did find a UTI so they sent me home with some Bactrim to clear it up. My problem is its the end of the treatment and 2 days ago I developed a fever, chills, still having cramping in abdomen and lower back, my face is really flushed and I develped rashes in various parts of my body. Is this normal or should I be seeking more medical care?

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea. The nausea medicine seems to make no impact. Also has diarrhea since 14 Oct.

doctor1 MD

I ran an ax into my leg about 4 inches above my ankle in the front. I did it Nov 17 and didn't get to Dr until Nov 22. Although I treated it with peroxide and anti=bacterial salve was very red around it. It's vertical about 1.5 inches. She...

doctor1 MD

Dear Dr Shoman, You were right in your diagnosis. It seems that I have Prostatitis . I believe that the PSA and other tests revealed that there were bacteria present so I have been prescribed antibiotics. These are the pills I am meant to take for...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Procedures